Bruising after Botox! (photo)

It's been 3 days now and I'm still bruising from my Botox treatment! Also it seems like it got wider! Is it going to get better? What is the worst thing it could happen?

Doctor Answers 18

Bruising after Botox

Bruising can occur following any injection.  It should have been discussed as part of your informed consent process.  You can speed the resorption of the bruise by using Arnica or with the use of IPL or certain lasers.  A bruise won't affect the results of the Botox and can be easily camouflaged with makeup.  Give it 1-2 weeks to clear up completely.  As always, be sure you see a "core" injector (facial plastic surgeon, plastic surgeon, dermatologist, or oculoplastic surgeon). This is because we all have a keen understanding of facial anatomy and the effects of injecting Botox/ Xeomin/ Dysport and fillers in different regions of the face. I wish you well!


New Orleans Facial Plastic Surgeon
5.0 out of 5 stars 42 reviews

Bruising after botox

Thank you for your question. Bruising is a common side effect from any injection and can take up to two weeks to completely heal.  Please be patient. 

Bruise from Botox

Bruising can happen from any injection in the face. It may take a week or more for the bruising to resolve. I would recommend Arnica or V-beam to help relieve the bruising quickly.  Best, Dr. Green

Botox

Thank you for your question in regards to Botox. Bruising is a common side effect from any injection and can take up to two weeks to completely heal. At that time, if it has not improved it is recommended to follow up with your injector. To be sure what is best for you, see two or more board-certified providers in your area for a complete evaluation to make sure you are a good candidate and that it is safe for you to have treatment. I hope this helps.

J. Jason Wendel, MD, FACS
Nashville Plastic Surgeon
5.0 out of 5 stars 149 reviews

Bruising after Botox

Bruising can occur after any injection. This can occur when the small veins around the eyes are hit with the needle. You can use cold compresses for the first 24 hours to help minimize bruising. It will heal in 1-2 weeks. 

Hardik Soni, MD
Summit Emergency Medicine Physician
5.0 out of 5 stars 22 reviews

Bruising with Botox

Thanks for your question and photo. People react to Botox differently and bruising/swelling is normal, especially in the first couple of days. Allow a week or two to fully disappear. Should you experience further discomfort, please consult with a board certified dermatologist. Best, Dr. Katz

Bruce E. Katz, MD
New York Dermatologic Surgeon
3.8 out of 5 stars 17 reviews

Arnica before and after injectibles

Hello, No need to worry the bruise will go away. Any time you do any injectible you take a risk at bruising. The bruising will go down. Ice the area and  take arnica tablets, that should help help diminsh the bruise quicker. Best to you, Dr Faraz

#botox #dysport #bruising

Bruising is more common around the eyes, but should resolve in a week or so. Ice both before the treatment and after the treatment will help. I would recommend discontinuing products like fish oil, aspirin and green tea,  for around 1 week prior to injection to help minimize bruising.

Jack Peterson, MD
Topeka Plastic Surgeon
4.5 out of 5 stars 36 reviews

Bruising after Botox

Hi ~ Bruising often occurs after botox but it will get better within 5-7 days. It is important to apply ice packs after your botox treatment and limit strenuous exercise immediately after your treatments. You should expect your bruising to get better over the next several days and it should not cause any long term problems.

Michael Hromadka, MD
Kalispell Physician
5.0 out of 5 stars 4 reviews

Bruising after Botox

Thank you for your inquiry and for providing a photo. The bruising demonstrated in your photo is unfortunately normal and a common side effect from Botox or any filler injection. Your bruise will fade within a week or two like any normal bruise and will not affect your results no need to worry. Regards,

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.